Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 2, NWS Raleigh, NC

January 11, 2014Chatham County, North Carolina

NWS Raleigh, NC issued this river flood warning at Jan 11, 2014, 5:48 PM EST for Chatham County, North Carolina. It took effect at Jan 11, 2014, 6:37 PM EST. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Jan 11, 2014, 5:48 PM EST (22:48 UTC)
In effect from
Jan 11, 2014, 6:37 PM EST
Expired
Jan 13, 2014, 2:00 AM EST
In force
31 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Haw River near Bynum (BYNN7). The gauge peaked at 13.05 ft at Jan 12, 2014, 6:00 AM EST.

actionminormoderate5101501/1101/1201/1301/14
Action stage
10 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WGUS42 KRAH 112249
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EST SAT JAN 11 2014



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
 ...heavy rain over the past 24 hours will cause minor flooding...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC037-121048-
/O.NEW.KRAH.FL.W.0002.140111T2337Z-140113T0700Z/
/BYNN7.1.ER.140111T2337Z.140112T0600Z.140112T1900Z.NO/
548 PM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HAW RIVER NEAR BYNUM.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:15 PM SATURDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 11.4 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT 
  FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

HAW RIVER
 BYNUM            11  10.6 SAT 05 PM  11.4   9.1   7.2   6.2   5.7


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        BYNUM:          283.31



&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
5 follow-up statements
676 
WGUS82 KRAH 120451
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1151 PM EST SAT JAN 11 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC037-121651-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-140113T1200Z/
/BYNN7.1.ER.140111T2249Z.140112T0600Z.140113T0000Z.NO/
1151 PM EST SAT JAN 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE HAW RIVER NEAR BYNUM.
* AT 11:31 PM SATURDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY 
  AFTER MIDNIGHT SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MONDAY EVENING.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT 
  FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

HAW RIVER
 BYNUM            11  12.7 SUN 12 AM   12.3  9.8   7.2   6.2   5.7      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        BYNUM:          283.31


&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
972 
WGUS82 KRAH 120926
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 AM EST SUN JAN 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA..
  HAW RIVER AT HAW RIVER AFFECTING ALAMANCE COUNTY 
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY 

THE HAW RIVER AT HAW RIVER HAS CRESTED AND IS STARTING TO FALL. 
THE HAW RIVER AT BYNUM WAS NEARING CREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN. REMAIN AWAY FROM
WATER RUNNING HIGH AND FLOWING FAST.

&&

NCC001-122126-
/O.CON.KRAH.FL.W.0001.000000T0000Z-140113T0125Z/
/HAWN7.1.ER.140111T2203Z.140112T0445Z.140112T1325Z.NO/
426 AM EST SUN JAN 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE HAW RIVER AT HAW RIVER.
* AT 4:00 AM SUNDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TODAY. 
* IMPACT...AT 18.0 FEET...MINOR FLOOD BEGINS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU   

HAW RIVER
 HAW RIVER        18  18.6 SUN 04 AM  18.5  12.0   8.0   6.2   5.0      

&&

LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
          3604 7944 3613 7954         

$$

NCC037-122126-
/O.CON.KRAH.FL.W.0002.000000T0000Z-140113T1200Z/
/BYNN7.1.ER.140111T2249Z.140112T0901Z.140113T0000Z.NO/
426 AM EST SUN JAN 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE HAW RIVER NEAR BYNUM.
* AT 4:01 AM SUNDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 15.0 FEET...THE RIVER WIDENS UP TO 800 FEET ACROSS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU   

HAW RIVER
 BYNUM            11  13.0 SUN 04 AM  12.3   9.8   7.2   6.2   5.7      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        HAW RIVER:      471.69
        BYNUM:          283.31

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
811 
WGUS82 KRAH 121128
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 AM EST SUN JAN 12 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC037-122328-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-140113T1600Z/
/BYNN7.1.ER.140111T2249Z.140112T1200Z.140113T0400Z.NO/
628 AM EST SUN JAN 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE HAW RIVER NEAR BYNUM.
* AT  6:00 AM SUNDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.2 FEET THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 13.0 FEET...THE RIVER WIDENS UP TO ABOUT 600 FEET ACROSS. 
  IT FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT. 

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU  

HAW RIVER
 BYNUM            11  13.1 SUN 06 AM   13.2  9.8   7.3   6.3   5.7      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        BYNUM:          283.31

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
268 
WGUS82 KRAH 121500
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1000 AM EST SUN JAN 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC037-130300-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-140113T1727Z/
/BYNN7.1.ER.140111T2249Z.140112T1201Z.140113T0527Z.NO/
1000 AM EST SUN JAN 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE HAW RIVER NEAR BYNUM.
* AT 9:31 AM SUNDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT MONDAY.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT 
  FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    MON   TUE   WED   THU   FRI

HAW RIVER
 BYNUM            11  12.9 SUN 10 AM  10.0   7.4   6.3   5.8   5.4

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        BYNUM:          283.31

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
695 
WGUS82 KRAH 130013
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EST SUN JAN 12 2014



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC037-130043-
/O.CAN.KRAH.FL.W.0002.000000T0000Z-140113T1727Z/
/BYNN7.1.ER.140111T2249Z.140112T1201Z.140112T2336Z.NO/
713 PM EST SUN JAN 12 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE HAW RIVER NEAR BYNUM.
* AT  7:01 PM SUNDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:36 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.4 FEET BY TUESDAY 
  MORNING.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT 
  FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     MON   TUE   WED   THU   FRI

HAW RIVER
  BYNUM       11  10.9 SUN 07 PM    10.0   7.4   6.3   5.8   5.4


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        BYNUM:          283.31


&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jan 11, 4:10 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Jan 11, 4:10 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EST SAT JAN 11 2014

.SYNOPSIS...A STRONG COLD FRONT WILL CROSS THE REGION THROUGH EARLY
EVENING. HIGH PRESSURE WILL BUILD IN QUICKLY FROM THE WEST BEHIND
THE COLD FRONT LATE TONIGHT THROUGH SUNDAY. ANOTHER COLD FRONT WILL
APPROACH FROM THE WEST LATE MONDAY.

&&

.NEAR TERM /TONIGHT THROUGH SUNDAY NIGHT/...
AS OF 410 PM SATURDAY...

DEEP MID-UPPER LEVEL TROUGH CROSSING THE EASTERN U.S. WILL AID TO
PROPEL A SFC COLD FRONT ACROSS CENTRAL NC THIS EVENING...EXITING OUR
COASTAL PLAIN COUNTIES PRIOR TO 10 PM. AHEAD OF THIS BOUNDARY MOIST
AIR BEING ADVECTED NORTHWARD AHEAD OF THE MID-UPPER TROUGH WILL
MAINTAIN SCATTERED TO NUMEROUS SHOWERS UNTIL FRONTAL PASSAGE THIS
EVENING. WLY FLOW IN THE WAKE OF THE SURFACE FRONT WILL ADVECT DRIER
COOLER STABLE AIR INTO THE REGION...QUICKLY DIMINISHING THE SHOWERS
AND AIDING TO DISSIPATE THE CLOUD COVER. EXPECT CLEARING SKIES TO
TRANSLATE WEST-TO-EAST ACROSS THE REGION THIS EVENING WITH MOSTLY
CLEAR SKIES ANTICIPATED AREAWIDE SHORTLY AFTER MIDNIGHT.

EXPECT WINDS TO BE BLUSTERY INTO THE OVERNIGHT HOURS WITH GUSTS 15-
19KTS INTO THE OVERNIGHT HOURS. THIS MIXING WILL INITIALLY AID TO
KEEP TEMPS UP A BIT. SFC WINDS MAY DECOUPLE TOWARD
DAYBREAK...ALLOWING TEMPS TO COOL INTO THE UPPER 30S-LOWER 40S.

SUNDAY AND SUNDAY NIGHT...TRANQUIL WEATHER PATTERN WITH COOL DRY
HIGH PRESSURE BUILDING INTO THE REGION SUNDAY..THEN DRIFTING EAST
SUNDAY NIGHT. DEEP WLY FLOW WILL AID TO ABATE THE COOL AIR ADVECTION
THANKS TO DOWNSLOPE COMPONENT. FAVORED MAX TEMPS SUNDAY CLOSER TO
COOLER NAM MOS. MAX TEMPS MID 50S FAR NORTHERN PIEDMONT TO AROUND
60S FAR SOUTH. LOWS SUNDAY NIGHT WILL BE DEPENDENT UPON WHETHER A
LIGHT SW FLOW DEVELOPS ON THE BACKSIDE OF THE RETREATING HIGH.
OCCURRENCE OF THIS APPEARS LESS LIKELY IN THE EAST-NE SO FAVOR
COOLER MOS GUIDANCE HERE. IN THE WEST...BETTER POTENTIAL FOR A LIGHT
WIND TO DEVELOP AFTER MIDNIGHT. THIS YIELDS A FAIRLY UNIFORM MIN
TEMP FIELD (MID 30S WITH NEAR 30-LOWER 30S IN THE EAST-NE).

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
AS OF 100 PM SATURDAY...

SUNDAY'S SURFACE HIGH OVER THE SOUTHEAST STATES WILL HAVE MOVED
OFFSHORE BY DAYBREAK MON... AS THE AXIS OF THE MID LEVEL RIDGE
SHIFTS CORRESPONDINGLY OFF THE EAST COAST... IN RESPONSE TO ANOTHER
LONGWAVE TROUGH DIGGING TO OUR WEST FROM THE GREAT LAKES DOWN
THROUGH OVER TX/OK/AR/LA/TN/AL. WINDS THROUGH THE COLUMN OVER NC
WILL BECOME SOUTHWESTERLY... DRAWING INCREASING AMOUNTS OF MOISTURE
NORTHEASTWARD INTO THE AREA... STARTING FIRST WELL ALOFT AS 80+ KT
SW WINDS THROUGH THE 600-300 MB LAYER AHEAD OF THE INCOMING TROUGH
WILL BRING IN INCREASING AND THICKENING HIGH CLOUDS FROM THE WSW
DURING MON. RISING THICKNESSES TO WELL ABOVE NORMAL VALUES SUPPORT
HIGHS OF 56-64... WITH A BRISK SURFACE WIND FROM THE SW. THE ECMWF
REMAINS MUCH MORE AMPLIFIED AND SLOWER (BY AROUND 6 HRS) THAN THE
NAM/GFS WITH THE SOUTHERN PORTION OF THE INCOMING TROUGH WITH THE
SURFACE WARM SECTOR SURGING WELL INLAND INTO THE COASTAL PLAIN
(ALTHOUGH NOT AS FAR INLAND AS YESTERDAY'S RUNS. HENCE THE ECMWF IS
MUCH WETTER MON NIGHT/TUE WITH A BETTER INFLUX OF MOISTURE AND
STRONGER DYNAMIC FORCING FOR ASCENT... WHILE THE NAM/GFS DEPICT
WEAKER AND MORE SHEARED VORTICITY CROSSING THE AREA WITH JUST LIGHT
PRECIP MON NIGHT THROUGH TUE MORNING. THE ECMWF AGREES WELL WITH ITS
ENSEMBLE MEAN BUT HAS SHOWN A SLIGHTLY FASTER AND SLIGHTLY MORE
SHEARED TREND IN RECENT RUNS WITH THE SOUTHERN PORTION OF THIS
TROUGH... WHICH MAKES SENSE CONSIDERING THAT THE MODELS ARE TRENDING
STRONGER WITH THE NORTHERN ENERGY DIGGING INTO THE MIDWEST MON
NIGHT/TUE. SO WILL STAY WITH A COMPROMISE SOLUTION... WITH GOOD
CHANCE POPS FOR LATE MON NIGHT INTO TUE MORNING... BETWEEN THE TIME
FRAMES OF THE SLOW ECMWF AND FASTER GFS... WITH QPF VALUES UP TO A
TENTH TO QUARTER INCH... MORE THAN THE GFS BUT LESS THAN THE ECMWF.
CONFIDENCE IN THIS EVENT IS NOT HIGH DUE TO THE MODEL
DISCREPANCIES... SO STAY TUNED. EXPECT MILD LOWS OF 40-51 MON NIGHT.
SKIES SHOULD GRADUALLY CLEAR OUT FROM NW TO SE TUE AS THE SHEARING
VORTICITY HEADS TO OUR EAST WITH THE WEAKENING MID LEVEL TROUGH. THE
NAM INDICATES LINGERING MOISTURE IN THE 850-700 MB LAYER... SO WILL
KEEP SCATTERED CLOUDS THROUGH THE AFTERNOON. TOUGH CALL ON TEMPS AS
THE INCOMING HIGH WILL BE SOUTHERN-STREAM SOURCED AND LIKELY HIGHLY
MODIFIED... WITH THICKNESSES DIPPING BUT STAYING ABOVE NORMAL. WILL
HAVE HIGHS 55-62. -GIH

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM SATURDAY...

FOR TUE NIGHT THROUGH WED NIGHT: MODELS CONTINUE TO SHOW ENERGY
DIVING INTO THE NORTHERN PORTION OF THE TROUGH OVER THE GREAT LAKES
INTO THE OHIO VALLEY... RESULTING IN A STRONGLY AMPLIFYING LONGWAVE
TROUGH DIGGING OVER THE EASTERN STATES TUE NIGHT THROUGH WED NIGHT.
SOME DISAGREEMENT REMAINS BETWEEN THE GFS AND ECMWF BUT THEY APPEAR
TO BE CONVERGING ON A COMMON SOLUTION WITH A DEEP NARROW TROUGH AND
STRONG VORTICITY DIVING OVER GA THEN NE UP THROUGH THE CENTRAL
CAROLINAS FROM WED MORNING INTO WED EVENING. THE PRECEDING LOW LEVEL
FLOW IS MOSTLY DOWNSLOPE FROM THE NW AND ONLY BRIEFLY AND WEAKLY
FROM THE SW... WHICH DOES NOT FAVOR HAVING A LOT OF MOISTURE TO WORK
WITH... HOWEVER VIGOROUS FORCED ASCENT WITH SYSTEMS LIKE THIS CAN
EASILY RESULT IN RAPID SATURATION THROUGH THE COLUMN IN AN OTHERWISE
MARGINAL ENVIRONMENT. MODEL-GENERATED QPF FROM THE LATEST RUNS OF
THE GFS AND ECMWF ARE IN BETTER AGREEMENT IN BRINGING LIGHT PRECIP
ACROSS CENTRAL NC... MAINLY THE WRN AND NRN PORTIONS... LATE TUE
NIGHT THROUGH EARLY WED EVENING. THE ENTIRE COLUMN COOLS DURING THE
DAY... AND PARTIAL THICKNESSES (1000-850 MB AND 850-700 MB) THAT
START WED MORNING AROUND 1300 M/1500 M IN THE TRIAD ON THE GFS ARE
EXPECTED TO DROP TO 1270 M/1470 M BY 00Z THU. THESE VALUES AS WELL
AS FORECAST SOUNDINGS SHOWING STEEP LAPSE RATES SUPPORT MAINLY SNOW
SHOWERS IN THE NRN/WRN CWA AND MIXED WITH OR PREDOMINANTLY RAIN
SHOWES IN THE SRN/ERN CWA. BASED ON THE IMPROVED MODEL AGREEMENT...
WILL BUMP UP POPS INTO THE LOW CHANCE CATEGORY... HIGHER NW THAN
SE... ALTHOUGH AMOUNTS ARE LIKELY TO BE VERY LIGHT AND
INCONSEQUENTIAL REGARDLESS OF TYPE. EXPECT COOLER THAN NORMAL TEMPS
WITH PARTLY TO MOSTLY CLOUDY SKIES.

FOR THU THROUGH SAT: THE DEEP TROUGH IS EXPECTED TO MOVE OFF THE
COAST IN THE PREDAWN HOURS THU MORNING. CHILLY START THU WITH
THICKNESSES WELL BELOW NORMAL... BUT THE AIR MASS SHOULD MODIFY
SOMEWHAT AS SURFACE HIGH PRESSURE AGAIN TRACKS QUICKLY EASTWARD TO
OUR SOUTH... OVER THE SRN GULF COAST STATES WITH A MAINLY WESTERLY
LOW LEVEL FLOW. A WEAK SURFACE TROUGH SWINGING THROUGH MAY BRING A
FEW CLOUDS LATE THU. ANOTHER BROAD TROUGH WILL DIG OVER THE GREAT
LAKES AND NORTHEAST FRI/SAT... BUT THIS WILL BE MUCH BROADER AND
LESS AMPLIFIED AS COMPARED TO THE PREVIOUS TWO SYSTEMS... AND IT
WILL BE MOISTURE-STARVED IN OUR AREA... SO EXPECT DRY WEATHER. TEMPS
SHOULD HOLD JUST BELOW NORMAL. -GIH

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 100 PM SATURDAY...

HAZARDOUS AVIATION CONDITIONS WILL PERSIST OVER CENTRAL NC FOR A FEW
MORE HOURS... BEFORE IMPROVING TO VFR FROM WEST TO EAST BETWEEN 20Z
AND 23Z. A STRONGLY FORCED LINE OF STORMS NOW MOVING THROUGH CENTRAL
NC IS REINFORCING IFR CONDITIONS AT INT/GSO AND WILL BRING THE
CURRENT MVFR CONDITIONS AT RDU/FAY/RWI DOWN TO IFR OR LIFR FOR A
PERIOD OF 1-2 HOURS AS THE SQUALL LINE MOVES THROUGH. IN
ADDITION...BLUSTERY AND CHAOTIC WINDS WILL PERSIST AT AROUND 15 KTS
GUSTING TO 25-35 KTS... FROM THE WNW AT INT/GSO AND FROM THE SSW AT
RDU/FAY/RWI THAT WILL BE SHIFTING TO BE FROM THE WNW. BY 00Z-04Z...
CIGS WILL LIFT ABOVE 10 000 FT AGL AS A COLD FRONT SWEEPS THROUGH.
WNW WINDS OF 10-15 KTS ARE LIKELY TO PERSIST OVERNIGHT THROUGH 18Z
SUN. VFR CONDITIONS WILL DOMINATE FROM 06Z TONIGHT THROUGH 18Z SUN
AS HIGH PRESSURE BUILDS IN FROM THE WSW.

LOOKING BEYOND 18Z SUN... VFR CONDITIONS WILL DOMINATE THROUGH LATE
MON AS HIGH PRESSURE MOVES QUICKLY EASTWARD OVER THE SOUTHEAST
STATES AND OFFSHORE. THERE IS A CHANCE OF MVFR CONDITIONS MON NIGHT
THROUGH TUE AS ANOTHER STORM SYSTEM CROSSES THE AREA. VFR CONDITIONS
ARE LIKELY TO DOMINATE ONCE AGAIN TUE NIGHT THROUGH THU... WITH A
SHORT PERIOD OF MVFR CIGS POSSIBLE ESPECIALLY AT INT/GSO/RDU WED AS
AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DJF/GIH NEAR TERM...WSS
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...HARTFIELD
Hazardous weather outlook, Jan 11, 4:14 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EST SAT JAN 11 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-121030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
414 PM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 11, 3:55 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     PIKEVILLE               35.50N  77.98W
01/11/2014                   WAYNE              NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN ACROSS HWY 117 IN PIKEVILLE.

&&

EVENT NUMBER RAH1400023

SMITH
Local storm report, Jan 11, 3:59 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     3 SW BROGDEN            35.27N  78.05W
01/11/2014                   WAYNE              NC   911 CALL CENTER

            A TREE WAS BLOWN ACROSS POWERLINES ON HWY 117 SOUTH IN
            DUDLEY. RADAR ESTIMATED TIME.

&&

EVENT NUMBER RAH1400025

SMITH
Local storm report, Jan 11, 4:05 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     N DURHAM                35.98N  78.92W
01/11/2014                   DURHAM             NC   911 CALL CENTER

            DURHAM COUNTY 911 REPORTS NUMEROUS TREES DOWN
            THROUGHOUT THE COUNTY.

&&

EVENT NUMBER RAH1400026

17
Local storm report, Jan 11, 4:14 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     N SCOTLAND NECK         36.13N  77.42W
01/11/2014                   HALIFAX            NC   911 CALL CENTER

            SEVERAL TREES DOWN IN SCOTLAND NECK AND ROANOKE RAPIDS.

&&

EVENT NUMBER RAH1400027

17
Local storm report, Jan 11, 4:26 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     N NASHVILLE             35.97N  77.96W
01/11/2014                   NASH               NC   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS THE COUNTY... INCLUDING
            SEVERAL IN NASHVILLE AND CASTALIA.

&&

EVENT NUMBER RAH1400028

17
Local storm report, Jan 11, 4:36 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     4 WSW RALEIGH           35.80N  78.71W
01/11/2014                   WAKE               NC   NWS EMPLOYEE

            AN NWS EMPLOYEE WORKING AN OUTREACH BOOTH AT THE
            FISHING AND BOATING SHOW AT THE NC FAIRGROUNDS GRAHAM
            BUILDING WITNESSED A LARGE GARAGE DOOR BLOWN INWARD WHEN
            THE STRONG WIND GUSTS HIT. ONE BOAT WAS HIT BY THE DOOR
            AS IT WAS BLOWN IN.

&&

EVENT NUMBER RAH1400029

17

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 9:01 PM ESTSpecial Weather StatementRAHCumberland44 min
Jan 10, 9:16 PM ESTSpecial Weather StatementRAHCumberland44 min
Jan 10, 9:26 PM ESTSpecial Weather StatementRAHSampson49 min
Jan 10, 9:29 PM ESTAreal Flood AdvisoryRAHCumberland2 hr
Jan 10, 9:32 PM ESTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne28 min
Jan 10, 10:08 PM ESTSpecial Weather StatementRAHWayne52 min
Jan 10, 10:39 PM ESTSpecial Weather StatementRAHFranklin, Johnston, Nash, Wake, Wilson66 min
Jan 11, 6:58 AM ESTSpecial Weather StatementRAHDavidson, Forsyth, Guilford77 min
Jan 11, 8:26 AM ESTSpecial Weather StatementRAHAlamance, Durham, Orange, Person49 min
Jan 11, 9:15 AM ESTSpecial Weather StatementRAHChatham, Durham, Franklin, Granville, Vance, Wake and 1 more75 min
Jan 11, 9:38 AM ESTSpecial Weather StatementRAHAlamance, Chatham, Durham, Granville, Orange, Person52 min
Jan 11, 10:38 AM ESTSpecial Weather StatementRAHChatham, Durham, Granville, Lee, Vance52 min
Jan 11, 10:49 AM ESTSpecial Weather StatementRAHHarnett, Johnston, Wake56 min
Jan 11, 11:58 AM ESTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph62 min
Jan 11, 12:06 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly39 min
Jan 11, 12:11 PM ESTAreal Flood AdvisoryRAHAlamance, Davidson, Forsyth, Guilford, Randolph3 hr
Jan 11, 12:20 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph40 min
Jan 11, 12:45 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond60 min
Jan 11, 12:50 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph55 min
Jan 11, 1:21 PM ESTSevere Thunderstorm WarningRAHChatham, Durham, Orange54 min
Jan 11, 1:22 PM ESTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore38 min
Jan 11, 1:23 PM ESTTornado WarningRAHAlamance, Chatham, Orange37 min
Jan 11, 1:31 PM ESTSpecial Weather StatementRAHCumberland, Johnston, Sampson59 min
Jan 11, 1:41 PM ESTTornado WarningRAHChatham, Durham, Orange, Wake34 min
Jan 11, 1:42 PM ESTAreal Flood AdvisoryRAHDurham, Orange, Person2 hr
Jan 11, 1:45 PM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Person, Vance, Wake60 min
Jan 11, 1:45 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Nash, Sampson, Wayne and 1 more60 min
Jan 11, 2:01 PM ESTTornado WarningRAHDurham, Johnston, Wake29 min
Jan 11, 2:13 PM ESTTornado WarningRAHFranklin, Granville, Vance, Wake32 min
Jan 11, 2:20 PM ESTTornado WarningRAHJohnston25 min
Jan 11, 2:22 PM ESTSevere Thunderstorm WarningRAHHalifax, Nash, Warren53 min
Jan 11, 2:34 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Wayne, Wilson56 min
Jan 11, 3:08 PM ESTSpecial Weather StatementRAHSampson37 min
Jan 11, 4:55 PM ESTAreal Flood AdvisoryRAHMoore6 hr
Jan 11, 4:55 PM ESTRiver Flood WarningRAHAlamance23 hr

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.